Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 382, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 11, 2011, 3:47 PM CDT for Williamson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 3:47 PM CDT (20:47 UTC)
- Expired
- Sep 11, 2011, 4:23 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS54 KOHX 112047
SVROHX
TNC187-112145-
/O.NEW.KOHX.SV.W.0382.110911T2047Z-110911T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 337 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SPRING HILL...
MOVING NORTHEAST AT 10 TO 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3580 8669 3576 8693 3578 8693 3577 8695
3578 8696 3577 8696 3578 8701 3582 8705
3597 8677
TIME...MOT...LOC 2045Z 244DEG 9KT 3581 8698
$$
FORECASTER:
191 follow-up statement
548
WWUS54 KOHX 112123
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN SEP 11 2011
TNC187-112133-
/O.CAN.KOHX.SV.W.0382.000000T0000Z-110911T2145Z/
WILLIAMSON TN-
423 PM CDT SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3580 8669 3576 8693 3578 8693 3577 8695
3578 8696 3577 8696 3578 8701 3582 8705
3597 8677
TIME...MOT...LOC 2123Z 244DEG 9KT 3585 8687
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:20 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 11, 2:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT SUN SEP 11 2011 .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUE THROUGH THE AFTERNOON ACROSS THE MID STATE WHILE BEING SOMEWHAT CONCENTRATED ACROSS THE SOUTH AND PLATEAU AT MID AFTERNOON. MUCH OF THIS ACTIVITY REMAINS DIURNALLY DRIVEN. SURFACE TROUGH STILL BACK IN WESTERN TENNESSEE AS UPPER TROUGH CONTINUES TO WORK EVER SO SLOWLY ACROSS THE TENNESSEE AND OHIO VALLEYS. UPPER LEVEL TROUGH AXIS SHIFTS EAST THIS EVENING WHICH SHOULD END RAIN CHANCES OVER WESTERN AREAS OF MID STATE FAIRLY EARLY BUT CONTINUE EASTERN AND PLATEAU AT LEAST THROUGH MID TO LATE EVENING. DRY MONDAY WITH SURFACE AND UPPER LEVEL TROUGHS EAST OF MID STATE. A FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST TUESDAY NIGHT AND BRING A SLIGHT CHANCE OF SHOWERS/TSTMS TO THE NORTHWEST LATE. BY WEDNESDAY SURFACE FRONT SLIPS SOUTH OF MID STATE BUT AN UPPER LEVEL SHORT WAVE WILL MOVE QUICKLY EAST FROM SOUTHERN PLAINS AND INTO THE TENNESSEE VALLEY BRINGING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE MID STATE ESPECIALLY BY WEDNESDAY NIGHT. SHORT WAVE SHIFTS EAST EARLY THURSDAY BUT MINOR WAVES WILL CONTINUE TO BE TRANSIENT IN WEST TO NORTHWEST FLOW ALOFT THROUGH THE REMAINDER OF THE WORK WEEK SO KEPT SMALL POPS IN THROUGH FRIDAY. AS FOR TEMPS...WITH SURFACE FRONT SOUTH OF MID STATE LOOK FOR A COOL DOWN IN TEMPS ABOUT MID WEEK AS 1032 MILLIBAR HIGH SLIDES ACROSS THE GREAT LAKES REGION WHILE BRINGING CONTINENTAL POLAR AIR (FALL LIKE) TO THE TENNESSEE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 85 62 88 / 20 10 05 10 CLARKSVILLE 56 86 59 88 / 10 10 05 10 CROSSVILLE 54 80 57 82 / 30 10 05 10 COLUMBIA 59 86 61 89 / 20 10 05 10 LAWRENCEBURG 57 86 60 89 / 10 10 05 10 WAVERLY 57 86 59 88 / 10 10 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Sep 11, 5:00 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN SEP 11 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-121000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Sep 11, 3:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT SUN SEP 11 2011 TNZ059-112145- WILLIAMSON- 342 PM CDT SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING HILL...OR 11 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 10 MPH. PEOPLE IN CENTRAL WILLIAMSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3577 8668 3579 8702 3589 8707 3601 8674 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:42 PM CDT | Special Weather Statement | OHX | Williamson | 63 min |
| Sep 11, 3:48 PM CDT | Special Weather Statement | OHX | Montgomery | 57 min |
| Sep 11, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| Sep 11, 4:58 PM CDT | Special Weather Statement | OHX | Stewart | 32 min |
| Sep 11, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.